MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY TIMESH STRAIGHT PLATE 1H X 1H 12MM; PLATE, BONE

MEDTRONIC NEUROSURGERY TIMESH STRAIGHT PLATE 1H X 1H 12MM; PLATE, BONE
Catalog Number 015-044
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only the straight plate shaft was returned.One of the eyelets of the straight plate shaft was observed to be fractured open and distorted.It is unknown how or when the damage occurred.There was proteinaceous debris observed on the eyelet of the shaft.The instructions for use that accompany the device state that disassembly, bending, or breakage of any or all timesh components can occur.A review of the manufacturing records showed no anomalies.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the plate broke prior to surgery.According to the report, the product was replaced with a new one to complete the procedure and the patient was well.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
TIMESH STRAIGHT PLATE 1H X 1H 12MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6179624
Report Number2021898-2016-00476
Device Sequence Number16376111
Product Code JEY
UDI-Device Identifier00673978002682
UDI-Public00673978002682
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number015-044
Device Lot NumberTV55183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2016
Initial Date Received by Manufacturer 11/16/2016
Supplement Date Received by Manufacturer11/16/2016
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight77